Alert archive / Oregon / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 11, NWS Medford, OR
NWS Medford, OR issued this severe thunderstorm warning at Jun 7, 2016, 4:45 PM PDT for Lake County, Oregon. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2016, 4:45 PM PDT (23:45 UTC)
- Expired
- Jun 7, 2016, 5:15 PM PDT
- In force
- 30 min
- Issued by
- NWS Medford, OR
- Area
- Storm-based polygon
County Lake County, OR
The radar
The Medford radar (KMAX), 215 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 11.8 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -598 J/kg
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
312 WUUS56 KMFR 072345 SVRMFR ORC037-080015- /O.NEW.KMFR.SV.W.0011.160607T2345Z-160608T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEDFORD OR 445 PM PDT TUE JUN 7 2016 THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LAKE COUNTY IN SOUTH CENTRAL OREGON... * UNTIL 515 PM PDT * AT 445 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES NORTHEAST OF PAISLEY...OR 45 MILES NORTH OF LAKEVIEW...AND MOVING NORTHEAST AT 20 MPH. * THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL LAKE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4272 12036 4285 12054 4306 12026 4290 12005 TIME...MOT...LOC 2345Z 223DEG 18KT 4285 12038 $$ DW
2 follow-up statements
193 WWUS56 KMFR 080000 SVSMFR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 500 PM PDT TUE JUN 7 2016 ORC037-080015- /O.CON.KMFR.SV.W.0011.000000T0000Z-160608T0015Z/ LAKE OR- 500 PM PDT TUE JUN 7 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM PDT FOR CENTRAL LAKE COUNTY... AT 459 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES WEST OF HIGHWAY WELL REST AREA... OR 49 MILES NORTH OF LAKEVIEW...MOVING NORTHEAST AT 20 MPH. THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL LAKE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4272 12036 4285 12054 4306 12026 4290 12005 TIME...MOT...LOC 2359Z 223DEG 18KT 4290 12031 $$ DW
159
WWUS56 KMFR 080011
SVSMFR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
511 PM PDT TUE JUN 7 2016
ORC037-080020-
/O.EXP.KMFR.SV.W.0011.000000T0000Z-160608T0015Z/
LAKE OR-
511 PM PDT TUE JUN 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAKE COUNTY WILL
EXPIRE AT 515 PM PDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4272 12036 4285 12054 4306 12026 4290 12005
TIME...MOT...LOC 0009Z 223DEG 18KT 4290 12031
$$
DWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:11 PM PDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 7, 3:11 PM PDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
ISSUED BY NATIONAL WEATHER SERVICE BOISE ID
311 PM PDT TUE JUN 7 2016
.SHORT TERM...BROAD DIFFLUENCE ALOFT ASSOCIATED WITH A DEEP
TROUGH OF LOW PRESSURE OVER THE EASTERN PACIFIC OCEAN WILL
CONTINUE TO SUPPORT SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EVENING , MAINLY NORTHEAST OF THE CASCADES. SOME OF THESE STORMS
COULD BRIEFLY PRODUCE SEVERE WINDS AND/OR SEVERE HAIL. WEST OF THE
CASCADES THERE IS STILL A SLIGHT POSSIBILITY OF THUNDERSTORMS,
BUT CHANCES ARE THAT CUMULUS BUILD-UPS WILL MOSTLY SHEAR APART
BEFORE PRODUCING LIGHTNING. THE GREATEST POSSIBILITY OF A WEST-
SIDE THUNDERSTORM WILL BE JUST WEST OF THE CASCADES IN EASTERN
DOUGLAS AND JACKSON COUNTIES.
.LONG TERM...INCREASING UPPER LEVEL TROUGHING WILL RESULT IN A
SIGNIFICANT COOL DOWN ACROSS THE ENTIRE AREA. WEDNESDAY'S HIGHS
WILL BE 10-15F COOLER THAN TODAY, AND HIGHS FRIDAY AND SATURDAY
WILL BE 25-30F COOLER THAN TODAY. THERE WILL BE SOME SHOWER
POSSIBILITIES THROUGH THE PERIOD, MOSTLY FRIDAY AND SATURDAY.
AFTER ANOTHER COOL DAY SUNDAY, WE WILL SEE A GRADUAL WARMUP MONDAY
INTO TUESDAY WITH A CONTINUED CHANCE OF SHOWERS.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL AT ALL SITES THIS
AFTERNOON, EXCEPT FOR AREAS OF IFR CIGS DUE TO THE MARINE LAYER
ALONG THE IMMEDIATE COAST. ALSO, TRW IS NEARING THE VICINITY OF
KLMT. SCATTERED THUNDERSTORMS HAVE DEVELOPED AGAIN THIS AFTERNOON
NEAR THE CASCADES, AND WERE MOVING ENE OVER KLAMATH AND LAKE
COUNTIES. THIS WILL CONTINUE INTO THE EVENING. STORMS WILL BE MORE
ISOLATED FARTHER TO THE SOUTH AND WEST, BUT MAY EXTEND BACK TO THE
MARBLE AND SISKIYOU MOUNTAINS. STORMS WILL HAVE THE POTENTIAL TO
PRODUCE GUSTY OUTFLOWS AND HAIL. THE MARINE LAYER WILL DEEPEN
ALONG THE COAST TONIGHT WITH A RETURN OF MVFR/IFR CIGS TO AREAS
THAT CLEAR OUT THIS AFTERNOON. THERE COULD ALSO BE SOME DRIZZLE
AND PATCHY IFR FOG. MVFR CIGS WILL PUSH INTO THE UMPQUA VALLEY BY
AROUND 12Z, INCLUDING KRBG, BUT WILL REMAIN NORTH OF THE UMPQUA
DIVIDE.
&&
.FIRE WEATHER...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
WILL CONTINUE THIS EVENING ACROSS BOTH NORTHERN KLAMATH AND LAKE
COUNTIES. STORMS CAN PRODUCE GUSTY OUTFLOWS WITH HEAVY RAIN AND
HAIL NEAR STORM CORES. AN ISOLATED STORM OR TWO MAY ALSO DEVELOP
FROM THE SISKIYOUS NORTHWARD. A TROUGH OFFSHORE WILL BRING MARINE
AIR INTO THE COAST TONIGHT INTO WEDNESDAY THAT WILL PUSH INTO THE
UMPQUA VALLEY. LOW CLOUDS, FOG, AND DRIZZLE WILL AFFECT THE COAST
WITH HIGHER RECOVERIES EXPECTED WEST OF THE CASCADES. A SURFACE
COLD FRONT WILL PUSH EAST OF THE CASCADES WEDNESDAY AND STRONG,
GUSTY DOWNSLOPE WINDS ARE EXPECTED TO DEVELOP EAST OF THE CASCADES
IN THE AFTERNOON/EVENING. SUSTAINED WINDS OF 15-20 MPH WILL BE
COMMON WITH GUSTS OF 30-35 MPH. GUSTS UP TO 40 MPH ARE POSSIBLE ON
THE RIDGES. DESPITE SEVERAL DEGREES OF COOLING, AFTERNOON MINIMUM
RH VALUES WILL BE IN THE 10-15% RANGE AND MAY EVEN DROP BELOW 10%
IN SOME AREAS EAST OF THE WARNER MOUNTAINS. ANY NEW OR EXISTING
FIRES IN THESE AREAS WILL HAVE THE ABILITY TO SPREAD RAPIDLY. THE
OVERALL PATTERN WILL TREND TOWARD COOLER AND MORE SHOWERY THURSDAY
THROUGH THE WEEKEND AS THE TROUGH OFFSHORE MOVES INLAND INTO
WASHINGTON AND OREGON.
&&
.MARINE...NORTHERLY WINDS WILL DIMINISH THROUGH TONIGHT...BUT
SEAS WILL REMAIN STEEP AS A SHORT PERIOD SWELL CONTINUES. WINDS
WILL SHIFT TO THE SOUTH AND BRIEFLY STRENGTHEN AS A WEAK SURFACE
LOW SLIDES UP THE COAST LATE TONIGHT INTO WEDNESDAY MORNING. THIS
WILL BRING ANOTHER AROUND OF STEEP...WIND DRIVEN SEAS TO THE
COASTAL WATERS. A QUIETER PATTERN IS THEN EXPECTED BEGINNING
WEDNESDAY NIGHT WITH RELATIVELY LIGHT WINDS AND SEAS PERSISTING
INTO THE WEEKEND.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 5 PM PDT WEDNESDAY FOR
PZZ350-356-370-376.In the hours before
Local storm report, Jun 7, 11:46 AM PDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1146 AM PDT TUE JUN 7 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL PROSPECT 42.75N 122.49W
06/06/2016 E0.25 INCH JACKSON OR PARK/FOREST SRVC
PROSPECT RANGER STATION ESTIMATED SIZE AT
3/8 INCH.
&&
WRIGHTSpecial weather statement, Jun 7, 2:53 PM PDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 253 PM PDT TUE JUN 7 2016 ORZ031-072230- CENTRAL AND EASTERN LAKE COUNTY- 253 PM PDT TUE JUN 7 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LAKE COUNTY... AT 252 PM PDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF CRACK IN THE GROUND...OR 64 MILES SOUTHEAST OF BEND...MOVING NORTHEAST AT 30 MPH. WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CRACK IN THE GROUND AND CHRISTMAS VALLEY SAND DUNES. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4309 12082 4325 12092 4348 12041 4323 12026 TIME...MOT...LOC 2152Z 244DEG 31KT 4322 12073 DW
Special weather statement, Jun 7, 3:48 PM PDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 348 PM PDT TUE JUN 7 2016 ORZ031-072315- CENTRAL AND EASTERN LAKE COUNTY- 348 PM PDT TUE JUN 7 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LAKE COUNTY... AT 348 PM PDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST OF CRACK IN THE GROUND...OR 66 MILES SOUTHEAST OF BEND...MOVING NORTHEAST AT 20 MPH. WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CRACK IN THE GROUND. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4306 12079 4321 12092 4342 12058 4319 12039 TIME...MOT...LOC 2248Z 237DEG 18KT 4318 12077 DW
Special weather statement, Jun 7, 4:15 PM PDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 415 PM PDT TUE JUN 7 2016 ORZ031-072345- CENTRAL AND EASTERN LAKE COUNTY- 415 PM PDT TUE JUN 7 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LAKE COUNTY... AT 414 PM PDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST OF CRACK IN THE GROUND...OR 65 MILES SOUTHEAST OF BEND...MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CRACK IN THE GROUND. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4308 12079 4323 12092 4344 12059 4321 12039 TIME...MOT...LOC 2314Z 237DEG 17KT 4320 12077 DW
Special weather statement, Jun 7, 4:38 PM PDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
438 PM PDT TUE JUN 7 2016
ORZ031-080015-
CENTRAL AND EASTERN LAKE COUNTY-
438 PM PDT TUE JUN 7 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL LAKE COUNTY...
AT 438 PM PDT...STRONG THUNDERSTORMS WERE CLUSTERED 14 MILES
NORTHEAST OF PAISLEY...OR 45 MILES NORTH OF LAKEVIEW...MOVING
NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ALKALI LAKE.
THIS INCLUDES US 395 IN OREGON BETWEEN MILE MARKERS 41 AND 53.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4272 12039 4288 12056 4317 12000 4309 11996
4295 11995
TIME...MOT...LOC 2338Z 237DEG 16KT 4285 12036
DWThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 5:16 PM PDT | Severe Thunderstorm Warning | MFR | Jackson | 29 min |
| Jun 6, 5:57 PM PDT | Special Weather Statement | MFR | Jackson | 33 min |
| Jun 7, 2:53 PM PDT | Special Weather Statement | MFR | 37 min | |
| Jun 7, 3:48 PM PDT | Special Weather Statement | MFR | Lake | 27 min |
| Jun 7, 4:15 PM PDT | Special Weather Statement | MFR | 30 min | |
| Jun 7, 4:38 PM PDT | Special Weather Statement | MFR | Lake | 37 min |
Nearby
Severe Thunderstorm Warnings in Oregon, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.